Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 12, 2017, 3:33 AM MST. It took effect at Dec 12, 2017, 5:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2017, 3:33 AM MST (10:33 UTC)
- In effect from
- Dec 12, 2017, 5:00 AM MST
- Expired
- Dec 12, 2017, 6:21 PM MST
- In force
- 13 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
418 WWUS75 KTFX 121033 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 333 AM MST Tue Dec 12 2017 MTZ046-051-121145- /O.CAN.KTFX.HW.A.0014.171212T1300Z-171213T0700Z/ Eastern Pondera-Fergus- 333 AM MST Tue Dec 12 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Watch. It will be windy today around Lewistown and Conrad, but overall wind speeds should remain below warning criteria. Thus the high wind watch has been cancelled. $$ MTZ009-010-044-045-122300- /O.UPG.KTFX.HW.A.0014.171212T1300Z-171213T0700Z/ /O.NEW.KTFX.HW.W.0019.171212T1200Z-171213T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, and Whitlash 333 AM MST Tue Dec 12 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect until 6 PM MST this evening. the High Wind Watch is no longer in effect. * Winds: West 35 to 45 mph, with gusts near 60 mph. * Timing: Strong winds are expected to develop this morning, and then diminish during the early evening hours. * Impacts: Strong winds may blow down limbs, trees, and power lines. Any new fire starts will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. $$ MTZ011-013-047-122300- /O.UPG.KTFX.HW.A.0014.171212T1300Z-171213T0700Z/ /O.NEW.KTFX.HW.W.0019.171212T1900Z-171213T0700Z/ Hill-Chouteau-Blaine- Including the following locations Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, and Hays 333 AM MST Tue Dec 12 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon today to midnight MST tonight. the High Wind Watch is no longer in effect. * Winds: West 35 to 45 mph, with gusts near 60 mph. * Timing: Strong winds are expected to develop around Noon time, and then continue into the evening hours. * Impacts: Strong winds may blow down limbs, trees, and power lines. Any new fire starts will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
2 follow-up statements
356 WWUS75 KTFX 122128 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 228 PM MST Tue Dec 12 2017 MTZ011-013-047-130700- /O.CON.KTFX.HW.W.0019.000000T0000Z-171213T0700Z/ Hill-Chouteau-Blaine- Including the following locations Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, and Hays 228 PM MST Tue Dec 12 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * Winds: West 25 to 40 mph, with gusts near 60 mph. * Timing: Strong winds are expected to develop and continue into the evening hours. * Impacts: Strong winds may blow down limbs, trees, and power lines. Any new fire starts will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-010-044-045-130100- /O.CON.KTFX.HW.W.0019.000000T0000Z-171213T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, and Whitlash 228 PM MST Tue Dec 12 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * Winds: West 25 to 40 mph, with gusts near 60 mph. * Timing: Strong winds are expected to develop this morning, and then diminish during the early evening hours. * Impacts: Strong winds may blow down limbs, trees, and power lines. Any new fire starts will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. $$ http://www.weather.gov/greatfalls
706 WWUS75 KTFX 130121 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 621 PM MST Tue Dec 12 2017 Default overview section MTZ011-013-047-130230- /O.CAN.KTFX.HW.W.0019.000000T0000Z-171213T0700Z/ Hill-Chouteau-Blaine- 621 PM MST Tue Dec 12 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. High Wind Criteria is not expected anymore this evening...although some breezy winds may be found at times bringing some elevated fire weather danger. Breezy winds may also linger into tomorrow...with High Wind Criteria not expected. $$ MTZ009-010-044-045-130230- /O.EXP.KTFX.HW.W.0019.000000T0000Z-171213T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- 621 PM MST Tue Dec 12 2017 ...HIGH WIND WARNING HAS EXPIRED... High Wind Criteria is not expected anymore this evening...although some breezy winds may be found at times. Breezy winds may also linger into tomorrow...with High Wind Criteria not expected. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 12, 3:23 AM MST, 10 minutes earlier.
Area forecast discussion, Dec 12, 3:23 AM MST, 10 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 323 AM MST Tue Dec 12 2017 .SYNOPSIS... An upper level ridge of high pressure will be over the region through Friday. However, expect windy conditions today over the Plains of North Central MT while some patchy morning fog is possible in the valleys of Southwest MT. Afternoon highs will be mild over the north, with temperatures in the 50s, while 30s are expected over Southwest MT. A slow change in the weather pattern arrives on Friday, as the chances for rain or snow start to increase over the region. && .DISCUSSION... Today...Strong winds and low humidity over the Northern Plains will be the main concern. A very low jet max is progged to move from west to east across the Highway 2 corridor from East Glacier Park to Harlem today. With some minor mixing, strong winds are expected today. The main threat will be sustained winds around 40 mph, with a few gusts in the 60 mph range. Thus a high wind warning will be issued for a portion of the region. Afternoon temperatures will be mild over the north with the mixing. Over Southwest MT, repeat conditions, with a cold morning, some patchy valley fog, and afternoon temperatures a few degrees below normal. Tonight through Thursday...An upper level ridge of high pressure will be just to our west. Wind speeds will be lower on Wed/Thu over the north, thus it will not be as warm. Repeat conditions will continue over the Southwest, but the fog should not be quite as bad as we move into Thursday. There is a small chance for a passing snow shower on Wed near Big Sky as well. Friday and Saturday...A very slow change in the weather pattern is expected to begin, as the upper level ridge of high pressure will start to break down. Because of how strong the ridge is, it is going to take a few systems to knock it down. Strong winds are possible on Friday ahead of the precipitation. Expect a chance for rain/snow especially by Friday night over much of the region. Pops could be increased a bit over the next few days for Friday night. As of now, the GFS progs about a 1 inch snowfall and the EC progs a 2 to 3 inch snowfall. Sunday...Both models prog a transition day, with breezy southwesterly winds developing. This will warm temperatures a bit over the north and allow only a small chance for a passing shower over the Plains. For Monday/Tuesday, the forecast models are differing when the next storm will arrive. The EC is faster and has longer periods of steady precipitation, while the GFS is slower, with the bulk of the precip not arriving until next Wed. Thus kept a blend for pops/temps but confidence is very low for the timing of this event at this time. Brusda && .AVIATION... Updated 1000z. VFR conditions will prevail over the region through the period. The two aviation impacts over the next 24 hours will be the potential for patchy morning fog in the Helena/West Yellowstone areas. I left the fog out of the TAF for Helena for now and will continue to monitor. The second problem is strong surface winds through this evening over the Plains of North Central MT. The winds should diminish after 03z Wed. Brusda && .FIRE WEATHER... Low humidity and strong winds are expected over the Northern Plains today. However I will hold off on a highlight as afternoon temperatures are expected to be overly mild. In either case, any new fire starts out over the grass lands are going to be difficult to contain today. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 56 30 45 28 / 0 0 0 0 CTB 54 26 45 25 / 0 0 0 0 HLN 35 14 35 14 / 0 0 0 0 BZN 35 8 33 8 / 0 0 0 0 WEY 27 -3 30 -3 / 0 0 0 0 DLN 39 15 38 15 / 0 0 0 0 HVR 53 20 44 20 / 0 0 0 0 LWT 52 25 42 25 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon today to midnight MST tonight Blaine...Chouteau...Hill. High Wind Warning until 6 PM MST this evening Eastern Glacier... Liberty...Northern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.